Prevalence, Clinical Features and Avoidability of Adverse Drug Reactions as Cause of Admission to a Geriatric Unit: A Prospective Study of 1756 Patients
Tags: DRUGS -- Side effects -- Research; GERIATRICS -- Research; OLDER people -- Care -- Research; MEDICATION errors -- Prevention; HOSPITALS -- Admission & discharge -- Research; NURSING care facilities -- Pharmaceutical services
- The prevalence of adverse drug event-related admissions at a local hospital in Malaysia. Mahmathi Karuppannan; Ting Kang Nee; Salmiah Mohd Ali; Wong Kok Thong; Boardman, Helen // Archives of Pharmacy Practice;Oct-Dec2013, Vol. 4 Issue 4, p160
Aims: To determine the prevalence of adverse drug event (ADE)-related admissions and the related drugs. Setting and Designs: This study was conducted prospectively in two medical wards in Malaysia. Subjects and Methods: Information was collected from patients' medical and medication charts over...
- Potentially inappropriate medication in geriatric patients: the Austrian consensus panel list. Mann, Eva; Böhmdorfer, Birgit; Frühwald, Thomas; Roller-Wirnsberger, Regina E.; Dovjak, Peter; Dückelmann-Hofer, Christine; Fischer, Peter; Rabady, Susanne; Iglseder, Bernhard // Wiener Klinische Wochenschrift;Mar2012, Vol. 124 Issue 5/6, p160
BACKGROUND: The practice of inappropriate medication and drug prescription is a major risk factor for adverse drug reactions in geriatric patients and increases the individual, as well as overall, rates of hospital admissions, resulting in increased health care expenditures. A consensus-based...
- Drug-Induced Photosensitivity Culprit Drugs, Management and Prevention. Drucker, Aaron M.; Cheryl F. Rosen // Drug Safety;2011, Vol. 34 Issue 10, p821
Photo-induced drug eruptions are cutaneous adverse events due to exposure to a drug and either ultraviolet or visible radiation. Based on their pathogenesis, they can be classified as phototoxic or photoallergic drug eruptions, although in many cases it is not possible to determine whether a...
- Contractions. // Drug Topics;4/10/95, Vol. 139 Issue 7, p19
Reports that nursing home consolidation is putting pharmacy services into fewer hands.
- Do Geriatric Conditions Increase Risk of Adverse Drug Reactions in Ambulatory Elders? Results From the VA GEM Drug Study. Steinman, Michael A.; Hanlon, Joseph T.; Sloane, Richard J.; Boscardin, W. John; Schmader, Kenneth E. // Journals of Gerontology Series A: Biological Sciences & Medical ;Apr2011, Vol. 66A Issue 4, p444
Background. Many clinicians prescribe cautiously to older adults with common geriatric conditions for fear of causing adverse drug reactions (ADRs). However, little is known about the association between these conditions and risk of ADRs. Methods. Using data from the VA Geriatric Evaluation and...
- Older people's relationships with companion animals: a pilot study. Prosser, Lauren; Staiger, Petra // Nursing Older People;Apr2008, Vol. 20 Issue 3, p29
When older people enter residential care facilities, disruption to social networks may occur, with detrimental effects on health and wellbeing. This article reports on a study undertaken in an aged care facility in Melbourne, Australia, that explored the potential for a visiting companion animal...
- Patients Discharged Against Medical Advice from a General Medicine Service. Weingart, Saul N.; Davis, Roger B.; Phillips, Russell S.; Weingart // JGIM: Journal of General Internal Medicine;Aug1998, Vol. 13 Issue 8, p568
This study compares the demographic features and hospital course of all 472 patients discharged against medical advice from the general medicine service of an urban teaching hospital between 1984 and 1995 and 1,113 control patients discharged with physician approval. In the multivariate...
- How to work with consultant pharmacist. Flick, Julie M. // Nursing Homes: Long Term Care Management;Jul/Aug93, Vol. 42 Issue 6, p40
Discusses the value of a harmonious relationship between consultant pharmacists and long term care facilities. Services rendered by consultant pharmacists; Guidelines for improving relationship.
- Same-day discharge after PCI not associated with higher risk for death, rehospitalization. // Cardiology Today;Nov2011, Vol. 14 Issue 11, p22
The article discusses research on the link between same-day discharge after percutaneous intervention (PCI) and the risk of death and rehospitalization, by S. Roa and colleagues, published in the "Journal of the American Medical Association."